Tennessee, 2006Damaging Wind in Tennessee, April 26, 2006
April 26, 2006 · NWS MRX · 1 event in 1 county or zone
1 thunderstorm wind, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $12,000
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Morristown, TN wrote its last area forecast discussion before the first event at Apr 26, 2:27 PM EST, 28 minutes earlier.
Area forecast discussion, Apr 26, 2:27 PM EST, 28 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MORRISTOWN TN
327 PM EDT WED APR 26 2006
.SHORT TERM...(TONIGHT THROUGH FRIDAY NIGHT)...MAIN PERIOD WITH
FORECAST CHALLENGE IS TONIGHT. CONVECTIVE PRECIPITATION (PCPN) HAS
JUST NOT DEVELOPED NEARLY AS MUCH IN ADVANCE OF THE UPPER LEVEL
TROUGH AS MODELS INDICATE. THIS IS LIKELY DUE TO LINGERING CLOUD
COVER ACROSS MOST OF THE SE STATES...WHICH IS LIMITING THE AMOUNT OF
INSTABILITY. THE MAIN AXIS OF INSTABILITY IS ACROSS AL INTO SE TN.
FIRST PERIOD POPS WERE DRAWN MORE IN LINE WITH LATEST RADAR AND
SATELLITE PICS...CARRYING HIGHEST POPS ACROSS THE SRN ZONES...AND
ONLY ALLOWING FOR CHANCE POPS ELSEWHERE AS UPPER LEVEL TROUGH MOVES
CLOSER THIS EVENING. THINK THAT CLOUDS WILL BE SLOW TO DECREASE...SO
FAVORED ABOUT A DEGREE ABOVE GFS MOS FOR MIN TEMPS.
EXPECT SKIES TO CLEAR BY THURSDAY AFTERNOON ALL AREAS...WITH
GENERALLY PARTLY CLOUDY TO CLEAR SKIES AS RIDGE BUILDS IN THROUGH
FRIDAY. MIGHT GET SOME PATCHY FOG THURSDAY NIGHT WITH CLEARING AND
LIGHT WINDS...BUT THIS CAN EASILY BE ADDED TO LATER FORECASTS.
OTHERWISE...MOS TEMPS THESE PERIODS LOOKED GOOD WITH LITTLE VARIANCE.
DECIDED FOR NOW TO UNDERCUT MOS POPS FOR FRIDAY NIGHT...AS LOW LEVEL
MOISTURE WILL BE JUST BEGINNING TO RETURN NORTH...AND MAINLY TO
WESTERN MOST PARTS OF THE FORECAST AREA THROUGH 12Z SATURDAY.
.LONG TERM...(SATURDAY THROUGH WEDNESDAY)...WARM FRONT TRACKING INTO
REGION ON SATURDAY AND LINGERING INTO SUNDAY. A 40-50KT 850
JET PULLING IN ABUNDANT MOISTURE WITH IT. WILL GO WITH HIGH CHANCE
POPS FOR SATURDAY AND SATURDAY NIGHT. WITH THE GOOD DYNAMICS AND
MOISTURE MAY SEE STRONG STORMS ON SATURDAY. UPPER AND SURFACE LOW
TRACKING ACROSS THE OHIO VALLEY ON SUNDAY AND MONDAY. WILL CONTINUE
WITH CHANCE POPS FOR BOTH DAYS...BEST CHANCES WILL BE IN THE NORTH
WHERE BETTER MOISTURE AND LIFT ARE PRESENT. UPPER LOW PUSHING OUT
OF AREA BY TUESDAY...WILL KEEP LOW CHANCE POPS FOR TUESDAY
MORNING...THEN 20 POPS FOR AFTERNOON AND EVENING. RIDGE BUILDS IN
ON WEDNESDAY...BRINGING DRY WEATHER BACK TO THE AREA.
&&
.PRELIMINARY POINT TEMPS/POPS...
CHATTANOOGA AIRPORT, TN 52 72 47 78 / 50 0 0 10
KNOXVILLE MCGHEE TYSON AIRPORT, TN 49 69 45 74 / 30 10 0 10
OAK RIDGE, TN 47 70 44 75 / 30 10 0 10
TRI CITIES AIRPORT, TN 47 65 39 72 / 40 10 0 10
&&
.MRX WATCHES/WARNINGS/ADVISORIES...
NC...NONE.
TN...NONE.
VA...NONE.
&&
TG/GH
Hazardous weather outlook, Apr 26, 4:30 AM EST, 10 hours 25 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MORRISTOWN TN
530 AM EDT WED APR 26 2006
NCZ060-061-TNZ012>018-035>047-067>074-081>087-098>102-VAZ001-002-005-
006-008-261000-
ANDERSON-BLEDSOE-BLOUNT SMOKY MTN-BRADLEY-CAMPBELL-CHEROKEE-
CLAIBORNE-CLAY-COCKE SMOKY MTN-EAST POLK-GRAINGER-HAMBLEN-HAMILTON-
HANCOCK-HAWKINS-JEFFERSON-JOHNSON-KNOX-LEE-LOUDON-MARION-MCMINN-
MEIGS-MORGAN-NORTH SEVIER-NORTHWEST CARTER-NORTHWEST COCKE-
NORTHWEST GREENE-NORTHWEST MONROE-NW BLOUNT-RHEA-ROANE-RUSSELL-
SCOTT TN-SCOTT VA-SEQUATCHIE-SEVIER SMOKY MTN-SOUTHEAST CARTER-
SOUTHEAST GREENE-SOUTHEAST MONROE-SULLIVAN-UNICOI-UNION-
WASHINGTON TN-WASHINGTON VA-WEST POLK-WISE-
530 AM EDT (430 AM CDT) WED APR 26 2006
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST NORTH
CAROLINA...EAST TENNESSEE AND SOUTHWEST VIRGINIA.
.DAY ONE...TODAY AND TONIGHT
AN AREA OF LOW PRESSURE OVER EAST TENNESSEE ALONG WITH AN ASSOCIATED
COLD FRONT NEAR THE SOUTHERN BORDER OF TENNESSEE WILL CONTINUE TO
MOVE SLOWLY SOUTH WITH NUMEROUS SHOWERS AND SOME THUNDERSTORMS
ESPECIALLY DURING THE MORNING HOURS NORTH OF THE BOUNDARY. SOME
LOCALIZED HEAVY DOWNPOURS ARE POSSIBLE HOWEVER NO SEVERE WEATHER IS
EXPECTED.
.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.SPOTTER INFORMATION STATEMENT...
SPOTTER NETWORK ACTIVATION IS NOT ANTICIPATED.
TD
In the hours before
Local storm report, Apr 26, 1:36 PM EST, 1 hour 19 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MORRISTOWN TN
236 PM EDT WED APR 26 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0625 PM TSTM WND DMG 7 W WEBER CITY 36.62N 82.69W
04/25/2006 SCOTT VA EMERGENCY MNGR
TWO BARNS DESTROYED AND SEVERAL TREES UPROOTED ON AND
ALONG STANLEY VALLEY ROAD IN YUMA AREA. REPORTED BY
EMERGENCY MANAGEMENT DIRECTOR.
0625 PM TSTM WND DMG 6 ENE ABINGDON 36.74N 81.87W
04/25/2006 WASHINGTON VA PUBLIC
NUMEROUS TREES, LIMBS AND POWERLINES DOWN NEAR AND ALONG
INTERSTATE 81 AT EXIT 24. REPORTED BY THE PUBLIC AND
RELAYED BY TV METEOROLOGIST.
0627 PM TSTM WND DMG 4 WSW WEBER CITY 36.60N 82.63W
04/25/2006 SCOTT VA EMERGENCY MNGR
ONE BARN DESTROYED AND SEVERAL TREES UPROOTED ON AND
ALONG FRISCO ROAD IN YUMA AREA. REPORTED BY EMERGENCY
MANAGEMENT DIRECTOR.
0650 PM TSTM WND DMG BRISTOL VA 36.61N 82.17W
04/25/2006 CITY OF BRISTOL VA UTILITY COMPANY
FROM 650 TO 700 PM EDT...SEVERAL TREES AND POWERLINES
DOWNED IN BRISTOL. REPORTED BY BRISTOL VIRGINIA POWER.
0655 PM TSTM WND DMG BRISTOL VA 36.61N 82.17W
04/25/2006 CITY OF BRISTOL VA LAW ENFORCEMENT
A LARGE LIMB WAS DOWNED AND BROKE THE WINDSHIELD OF A
LADIES CAR. REPORTED BY THE BRISTOL POLICE DEPARTMENT.
&&
FERRELLLocal storm report, Apr 26, 2:01 PM EST, 54 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MORRISTOWN TN
301 PM EDT WED APR 26 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0625 PM TORNADO 7 W WEBER CITY 36.62N 82.69W
04/25/2006 SCOTT VA NWS STORM SURVEY
AT APPROXIMATELY 625 PM...AN F0 TORNADO TOUCHED DOWN ON
STANLEY VALLEY ROAD AND TRAVELED EAST CROSSING FRISCO
ROAD...DESTROYING THREE BARNS AND UPROOTING SEVERAL
TREES. THE TORNADO PATH WAS ABOUT 25 YARDS WIDE BUT THE
LENGTH HAS NOT YET BEEN DETERMINED. A CORRECTION WILL BE
SENT LATER WITH THE PATH LENGTH.
&&
FERRELLThunderstorm Wind, Rhea
- When
- April 26, 2:55 PM EST to 3:10 PM EST
- Where
- Rhea County, Spring City
- Measured
- 60 kt (69 mph) estimated gust
- Property damage
- $12,000
- Reported by
- EMERGENCY MANAGER
- Coordinates
- 35.700, -84.867
Several trees down in Spring City.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Lightning Strike in Florida, April 26, 20061 death · 1 event
- Tornadoes and Hail in South Carolina, April 26, 2006$80,000 · F0 · 22 events
- Hail and Lightning Strike in California, April 26, 2006$100,000 · 0.5 in hail · 2 events
- Damaging Winds in South Carolina, April 26, 2006$50,000 · 50 kt wind · 3 events
- Damaging Winds in South Carolina, April 26, 2006$52,000 · 50 kt wind · 2 events
- Damaging Winds in South Carolina, April 26, 2006$50,000 · 60 kt wind · 2 events
- Tornadoes in South Carolina, April 26, 2006F1 · 3 events
- Tornadoes in South Carolina, April 26, 2006F1 · 2 events
- Damaging Wind in South Carolina, April 26, 2006$25,000 · 50 kt wind · 1 event
- Hail in Texas, April 26, 2006$20,000 · 2.25 in hail · 1 event
- Damaging Winds in South Carolina, April 26, 2006$18,000 · 50 kt wind · 3 events
- Damaging Wind in Tennessee, April 26, 2006$18,000 · 60 kt wind · 1 event
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5501761.